Hail, Meigs
- When
- September 26, 5:32 PM EST
- Where
- Meigs County, Rutland
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.050, -82.130
In close proxmity to a front, an upper air disturbance combined with daytime heating, to trigger thunderstorms. The strongest cell developed over Meigs County near Rutland.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
In close proxmity to a front, an upper air disturbance combined with daytime heating, to trigger thunderstorms. The strongest cell developed over Meigs County near Rutland. The storm moved northeast through the Chester vicinity, then reached into southeast Athens County. In the aftermath of the storm, Route 7 near Chester was reported in gridlock due to the fallen hail and tree branches, plus the air cooled fog.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Sep 26, 2:40 PM EST, 2 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 340 PM EDT WED SEP 26 2007 .SYNOPSIS... WEAK UPPER LEVEL DISTURBANCE TRAVERSE THE AREA THROUGH TONIGHT. A SECOND DISTURBANCE MOVES IN EARLY THURSDAY MORNING. FINALLY...A COLD FRONT BRINGS MUCH NEEDED RAIN TO ALL AREAS THRU THURSDAY NIGHT. HIGH PRESSURE RETURNS DRY WEATHER IN TIME FOR THE WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... PLENTY OF SUNSHINE DURING THE AFTERNOON PROVIDED ENOUGH HEATING TO COMBINE WITH MID LEVEL VORT MAX MOVING ACROSS THE AREA THRU THE EVENING HOURS. IN ADDITION...MODELS SHOW AREAS OF CAPE REACHING 2200 J/KG ACROSS SOUTHEAST OH...AND CENTRAL WV THIS AFTERNOON AND EVENING. ALTHOUGH THERE IS NOT DEFINITE BL BOUNDARY...THERE COULD BE DIFFERENTIAL HEATING BOUNDARIES CREATED BY EARLY CLOUDS THAT MAY ENHANCE STORM DEVELOPMENT THIS AFTERNOON. EXPECT RAINFALL ACTIVITY TO DIMINISH LATER TONIGHT. SHOWERS AND THUNDERSTORMS RETURN THURSDAY MORNING AS A SECOND WAVE MOVE AHEAD OF THE FRONT. THE MAIN AND STRONGER UPPER WAVE WILL BE JUST WEST OF THE AREA THURSDAY NIGHT PUSHING THE FRONT OVER THE EASTERN MOUNTAINS...AND FURTHER EAST TOWARD EARLY FRIDAY MORNING. NO MAJOR CHANGES TO POPS AND WEATHER GRIDS FROM PREVIOUS FORECAST PACKAGE AS IT SEEMS TO HAVE A GOOD HANDLE OF EXPECTED CONDITIONS. ONLY MINOR TWEAKS FOR BETTER COLLABORATION WITH NEIGHBORS. INCREASED DEWPOINTS AHEAD AND ALONG THE COLD FRONT AS DEWPOINTS IN THE UPPER 60S HAVE BEEN CONSISTENT THERE DURING LAST 12 HRS. ALTHOUGH WENT WITH MID 60S FOR COLLABORATION. IN THE SAME LINE... WENT CLOSER TO THE WARMER MET AND LOCAL MOS GUIDANCE FOR LOWS TONIGHT...GENERALLY IN THE MID 60S. LOCAL GUIDANCE SHOW A MARGINAL THREAT FOR SEVERE WEATHER...THAT WILL BE MONITORED CLOSELY. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... MODELS DIFFER SOME IN TIMING OF WAVE FOR THURSDAY/THURSDAY NIGHT. WITH 500 TROUGH WELL TO THE WEST...THINKING THAT SLOWER GFS TIMING MAY BE MORE ACCURATE. SINCE THIS IS NOT CONSISTENT WITH CURRENT FORECAST OR NAM...WILL HEDGE IN THAT DIRECTION...BUT NOT BUY GFS SOLUTION COMPLETELY. HIGH PRESSURE THEN BUILDS IN FOR THE WEEKEND...PROVIDING DRY WEATHER. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... A WEAK FRONTAL BOUNDARY WILL ATTEMPT TO MOVE ACROSS THE REGION EARLY IN THE WEEK. MOISTURE IS LIMITED WITH THIS FEATURE HOWEVER. OTHERWISE...THE EAST COAST RIDGE HOLDS AND LEAVES THE REGION DRY. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... VFR CONDITIONS WILL PREVAIL THRU AT LEAST 06Z. MVFR VIS IN HAZE WILL BE POSSIBLE AT MOST SITES AFTER 06Z. TEMPO IFR COULD BE POSSIBLE WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING THIS AFTERNOON. HOWEVER...ITS DIFFICULT TO DECIDED IF THEY WILL AFFECT ANY AIRPORT SITE...AND LEFT THEM OUT ATTM. A SLOW MOVING COLD FRONT WILL APPROACH THE SE OHIO AND WV ON THURSDAY. EXPECT SHOWERS AND THUNDERSTORMS AHEAD AND ALONG THE FRONT THRU THU NIGHT. PCPN ACTIVITY SHOULD REACH PKB AND HTS BY 11Z THUR...SPREADING EAST ACROSS CRW BY 14Z...AND CKB...EKN...AND BKW AROUND BY THE END OF THE PERIOD. EXPECT STORM ACTIVITY TO DIMINISH AFTER SUNSET...BUT TO RETURN AND MOVE IN FROM THE SOUTHWEST AROUND 11Z...AS THE COLD FRONT APPROACHES. AVIATION OUTLOOK...00Z FRI THRU SAT...IFR LOW CLOUDS ARE POSSIBLE FRIDAY MORNING IN THE NW BEHIND THE FRONT...MAINLY E OF THE OH RIVER. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/29 NEAR TERM...ARJ SHORT TERM...RPY LONG TERM...RPY AVIATION...ARJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 355 AM EDT WED SEP 26 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-270800- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 355 AM EDT WED SEP 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TRM / 29
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 532 PM EDT WED SEP 26 2007 OHZ076-WVZ009-262200- WASHINGTON OH-WOOD WV- 532 PM EDT WED SEP 26 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 532 PM EDT...A STRONG THUNDERSTORM WAS OVER VIENNA...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... NEWPORT...MARIETTA...DEVOLA...WILLIAMSTOWN...NORTH HILLS AND BOAZ. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
543 PM EDT WED SEP 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL WILLIAMSTOWN 39.37N 81.46W
09/26/2007 U0.75 INCH WOOD WV PUBLIC
EVENT OCCURRED BETWEEN
523 PM 09/26/2007 AND 538 PM 09/26/2007
&&
NNNNSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 559 PM EDT WED SEP 26 2007 OHZ084>086-262230- VINTON OH-MEIGS OH-GALLIA OH- 559 PM EDT WED SEP 26 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 559 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF RIO GRANDE...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... KYGER...SALEM CENTER...HARRISONVILLE...DYESVILLE...DEXTER AND CARPENTER. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 625 PM EDT WED SEP 26 2007 WVZ024-262300- MINGO WV- 625 PM EDT WED SEP 26 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 625 PM EDT...A LINE OF STRONG THUNDERSTORM WAS 10 MILES NORTHWEST OF WILLIAMSON...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... BREEDEN...MYRTLE...LENORE...NAUGATUCK...KERMIT AND CHATTAROY. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
The Charleston,WV radar (KRLX), 89 km away, was scanning. The volume nearest the first event began at 22:32 UTC.
5 hail, 1 thunderstorm wind. Local standard time, as filed.
Power lines were knocked down by broken tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54495, 54496, 54497, 54499, 54502, 54503.